Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 22, 2006, 8:25 PM EDT for Williams County, Ohio; Hillsdale County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 8:25 PM EDT (00:25 UTC)
- Expired
- Apr 22, 2006, 8:57 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 230026 SVRIWX MIC059-OHC171-230100- /O.NEW.KIWX.SV.W.0053.060423T0025Z-060423T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 825 PM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 900 PM EDT * AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS SEVERE STORM WAS LOCATED NEAR PIONEER...OR ABOUT 10 MILES NORTHEAST OF MONTPELIER...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WALDRON... PIONEER... ALVORDTON... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4174 8469 4161 8459 4163 8438 4196 8437 $$
1 follow-up statement
000 WWUS53 KIWX 230057 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 854 PM EDT SAT APR 22 2006 MIC059-OHC171-230104- /O.CAN.KIWX.SV.W.0053.000000T0000Z-060423T0100Z/ HILLSDALE MI-WILLIAMS OH- 854 PM EDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMS AND SOUTHEASTERN HILLSDALE COUNTIES IS CANCELLED... AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4174 8469 4161 8459 4163 8438 4196 8437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:35 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 22, 7:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 735 PM EDT SAT APR 22 2006 .AVIATION... KEPT CONDITIONS VFR THROUGH THIS TAF PACKAGE. LINE OF SHRA AND VERY ISOLATED TSRA MAINLY NORTH AND EAST OF KFWA AND WELL EAST OF KSBN. SLIGHT CHANCE KFWA COULD SEE A STRAY SHOWER DEVELOP NEAR THE SITE NEXT HOUR OR TWO BUT DID NOT INCLUDE GIVEN THE SLIGHT CHANCE. SHOULD SEE SCT-BKN MID LEVEL CLOUD DECK OVERNIGHT. ANOTHER WAVE ON SUNDAY WITH COLD POCKET ALOFT SHOULD LEAD TO BKN CU AGAIN AND ISOLATED SHRA. GIVEN LATER TIME PERIODS AND ISOLATED COVERAGE...LEFT MENTION OUT OF TAFS. && .SHORT TERM... CUMULUS CLOUDS HAVE GENERATED AROUND THE AREA...BUT SOUNDINGS AND THUNDER INDICES FOR THIS AFTERNOON WERE NOT LOOKING TOO IMPRESSIVE FOR SHOWERS AND OR THUNDERSTORMS. SO FAR ON RADAR TODAY THERE HAS ONLY BEEN A FEW SHOWERS IN THE NORTHWESTERN TO NORTHERN PART OF OUR CWA. IF ANY SHOWERS CAN GET GENERATED YET THIS AFTERNOON...DO NOT EXPECT THEM TO LAST LONG AND ENDED THE CHANCE FOR RAIN LATER THIS EVENING. THE REST OF TONIGHT THROUGH SUNDAY LOOKS TO BE DRY...BUT THE SMALLEST OF CHANCES FOR RAIN DO APPEAR TOMORROW AFTERNOON. TOMORROW AFTERNOONS CHANCES LOOK WEAKER THAN THEY DO TODAY. INSTABILITY...THUNDER INDICES ARE WEAKER FOR TOMORROW THAN THEY WERE FOR THIS AFTERNOON. THE UPPER AND SURFACE LOWS WILL STILL BE AROUND THE AREA TONIGHT AND TOMORROW. ONE SHORTWAVE IS CURRENTLY MOVING THROUGH WITH ANOTHER ONE TO FOLLOW SHORTLY. THEN ONE OTHER SHORTWAVE IS EXPECTED TO MOVE THROUGH TOMORROW AFTERNOON...ABOUT THE ONLY FACTOR TO CAUSE ANY TYPE OF RAIN CHANCES TO BE IN THE FORECAST FOR TOMORROW AFTERNOON. BUT LIKE MENTIONED ABOVE...THIS SHORTWAVE IS EXPECTED TO BE WEAK SO KEPT SMALL RAIN CHANCES IN FOR TOMORROW AFTERNOON. MODEL SOUNDINGS ARE FAIRLY DRY TONIGHT. LOOKING AT SOUNDINGS FOR TOMORROW...MID LEVELS START OUT WITH MOISTURE BUT AS YOU PROGRESS THROUGH THE DAY...THE SOUNDINGS GET DRIER AND DRIER FROM THE TOP DOWN. NO CHANGES WERE MADE TO TEMPS. && .LONG TERM... VERTICALLY STACKED LOW OVER WRN GRTLKS TODAY WILL MOVE EAST TO NERN U.S. SUNDAY NIGHT. JET ON BACKSIDE OF UPR TROF WILL MOVE INTO OH VALLEY WITH STRONG SUBSIDENCE ASSOCIATED WITH LEFT ENTRANCE REGION OF JET SPREADING ACROSS AOR OVERNIGHT. THIS SHOULD ALLOW FOR DECREASE IN CLOUDS OVERNIGHT AND WITH HIGH PRESSURE BUILDING IN WINDS WILL BE LIGHT RESULTING IN GOOD RADIATIONAL COOLING... PERHAPS ENOUGH FOR SOME FOG/STRATUS TO FORM TOWARD DAWN. GIVEN EXPECTED RADIATIONAL COOLING AND AIRMASS A LITTLE COOLER THAN THIS MORNINGS, COLDER MET MINS PREFERRED OVER MAV/FWC. UNCERTAINTY REMAINS WITH MONDAY/MONDAY NIGHTS FCST. GFS IS BACK TO YDAYS FCST OF PICKING UP ERN CO LEE SFC LOW ALONG CDFNT AND MOVG IT TO MO BY 00Z TUE WITH ASSOCD LOW LEVEL ISENT LIFT RESULTING IN SHOWERS SPREADING INTO NRN IND/SWRN MI AROUND THAT TIME. NAM/ECMWF CONT TO SUGGEST SGFNT SFC WAVE DEVELOPMENT WL BE CONFINED TO SRN PLAINS WITH SCT SHRA AT BEST ACROSS OUR AREA AS A RESULT OF WK CONVERGENCE ALONG SFC FRONT AND WK UPPER LEVEL DIVERGENCE. GIVEN STRONG UPPER LEVEL RIDGE OVER PLAINS STATES, SFC LOW TRACKING FM CO TO THE GRTLKS SEEMS UNLIKELY AND WL LEAN TOWARD NAM/ECMWF SOLUTIONS AND LEAVE THESE PERIODS DRY. EXPECTING GOOD DEAL OF SUNSHINE MON ALLOWING TEMPS TO RISE TO RANGE FROM MID 60S NE TO AROUND 70 SW, EXCEPT COOLER NR LM DUE TO LAKE BREEZE. DIFFERENCES IN MODELS CONT IN TUE WHEN GFS IS INDICATING CONSIDERABLY MORE CAA AND LOW LEVEL CYCLONIC FLOW SUGGESTING A MOSTLY CLOUDY DAY WHILE NAM HAS ANTICYCLONIC FLOW RESULTING IN CLEARING SKIES WITH 850MB TEMPS ABOUT 4C WARMER THAN GFS. IN EITHER CASE, APPEARS OUR GOING HIGH TEMPS MAY BE TOO WARM AND LOWERED ABOUT 5F WHICH IF GFS VERIFIES WILL BE TOO LITTLE. WITH UPR RIDGE BUILDING INTO THE AREA WED-FRI EXPECT FAIR CONDITIONS WITH A SLOW WARMING TREND. BY DAY 7 A SHRTWV IS EXPECTED TO MOVE SE ACROSS THE GRTLKS WITH SFC RIDGING CONTG ACROSS GULF COAST. GFS QPF IN THIS SITUATION APPEARS OVERDONE AND FOR NOW JUST HAVE INCRSG CLOUDS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...98 LONG TERM....01 AVIATION...LASHLEY
Hazardous weather outlook, Apr 22, 4:57 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EDT SAT APR 22 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 357 AM CDT SAT APR 22 2006 /457 AM EDT SAT APR 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE BETTER CHANCES RELEGATED ALONG AND NORTH OF HIGHWAY 30. SOME OF THE STRONGER STORMS THIS AFTERNOON MAY PRODUCE HAIL UP TO ONE HALF INCH AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-231030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 457 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THIS AFTERNOON WITH PEA SIZE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Apr 22, 7:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL LITCHFIELD 42.04N 84.76W
04/22/2006 M0.75 INCH HILLSDALE MI TRAINED SPOTTER
&&
EBREONNearby
Severe Thunderstorm Warnings in Ohio, 2006Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.